Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have had white heads on upper and lower lip. How to get relief from this problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Question
hi, i had whiteheads on the line line of my upper and lower lip, now they have become into pimples and i have been putting retino on it, but it is peeling now, and hardly reducing. my dermatologist used to suggest clindac a gel for the day and a mix of retino and sofradex at night along with minoz 25. please advise.
thanks, XXXXXXX
Posted Tue, 6 Nov 2012 in Skin Hair and Nails
 
 
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Hi XXXXXXX
Thanks for writing to us.
I would agree with your dermatologist as you are on the right medication. It would just take some time to produce an effect since the whiteheads results due to blockage of the sebaceous ducts at the superficial level and the duct enlarge to produce pimple. As it is a bacterial infection so these pimples do contains pus.
The isotretinoin (retino) is very much effective against these whiteheads but the effectiveness is much enhanced when used in combination with erythromycin. It is available in the form of topical gel in combination but depending upon the severity sometimes, oral tablets are also advised. The isotretinoin increases the growth process of the new skin so whenever you apply it the old skin will peel off. this is one of the normal side effects of retino and not something you should be worrying about. It will settle in a few days. Just gently apply the gel on the pimples and leave to absorb. don't rub vigorously and wash face in morning with a face-wash and use non comedogenic moisturizers as dry skins are more prone to develop acne.
I am sure you'll be better soon. If not, we would need to start you on oral medication for this.

If you still have some query, feel free to ask

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Have had white heads on upper and lower lip. How to get relief from this problem? 10 hours later
Thanks for ur reply,

so i should use retino mixed with sofradex at night? and erethromycin in the day? what about minoz?

can you please clearly tell me what to do, slightly confused.

Thanks.
 
 
Answered by Dr. Muhammad Ishfaq Habib 1 hour later
Hi,

Thanks for the reply.

The antibiotic, which is more effective and of choice in acne, is erythromycin. So when you start using erythromycin then there is no need for use of the second antibiotic therefore there is no need to use minoz.

The treatment of acne is usually a long-term treatment lasting from 3-6 months so you have to show patience as they take time to disappear completely.

If you still have some query, feel free to contact.


Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Have had white heads on upper and lower lip. How to get relief from this problem? 1 hour later
Please tell me clearly as I am not understanding .
I need to know what to put in the day and what to uses at night.
Please tell me like this
Day cream -
Night cream -

Thanks
 
 
Answered by Dr. Muhammad Ishfaq Habib 3 hours later
Hi,

Thanks for the reply.

Isotretinoin and erythromycin is available in combination as a single cream with the name of isotrexin or may be some other brand name in your country. Use it at night before sleeping and use sofradex in morning.

To make it simple:

Day cream - Sofradex

Night cream - Isotrexin

Hope it is clear now.

Thanks
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor